Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 3, 2007, 2:11 PM EDT for Allen County, Indiana. It took effect at Jun 3, 2007, 2:16 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 2:11 PM EDT (18:11 UTC)
- In effect from
- Jun 3, 2007, 2:16 PM EDT
- Expired
- Jun 3, 2007, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 031816 FFWIWX INC003-032115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 211 PM EDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN NORTHEAST INDIANA * UNTIL 515 PM EDT * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER ALLEN COUNTY INDIANA. TRAINED WEATHER SPOTTERS REPORTED 1.75 INCHES OF RAIN HAD ALREADY FALLEN THIS AFTERNOON EAST OF FORT WAYNE WITH UP TO AN INCH IN THE CITY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER ADAMS AND WELLS COUNTIES WHICH WILL MOVE NORTHEAST ACROSS ALLEN COUNTY THIS AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARLAN...CUBA...SPENCERVILLE...WOODBURN...NEW HAVEN... HUNTERTOWN...GRA BILL...GEORGETOWN AND FORT WAYNE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4092 8528 4092 8487 4129 8479 4128 8516 $$
2 follow-up statements
000 WGUS73 KIWX 032027 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EDT SUN JUN 3 2007 INC003-032115- ALLEN IN- 424 PM EDT SUN JUN 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR ALLEN COUNTY IN NORTHEAST INDIANA... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDDLETOWN... MAPLES...HESSEN...HARLAN...CUBA...SPENCERVILLE... WOODBURN...NEW HAVEN... HUNTERTOWN... GRABILL... GEORGETOWN AND FORT WAYNE. AT 425 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN HAD MOVED BACK INTO ALLEN COUNTY. THIS HEAVY RAINFALL COMBINED WITH EARLIER HEAVY RAINS WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4092 8528 4092 8487 4129 8479 4128 8516 $$
000 WGUS73 KIWX 032115 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 510 PM EDT SUN JUN 3 2007 INC003-032120- ALLEN IN- 510 PM EDT SUN JUN 3 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM EDT FOR ALLEN COUNTY IN NORTHEAST INDIANA... THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF ALLEN COUNTY INDIANA. SOME PONDING OF WATER IN LOW LYING AREAS WILL LIKELY CONTINUE THROUGH THE EVENING. ALSO... RUNOFF FROM THE HEAVY RAIN MAY CAUSE SOME MINOR FLOODING OF CREEKS AND STREAMS THIS EVENING. IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4092 8528 4092 8487 4129 8479 4128 8516 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 3, 2:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 PM EDT SUN JUN 3 2007 .AVIATION... SEVERAL N-S ORIENTED LINES OF TSTMS HAVE DEVELOPED OVER NRN INDIANA EARLY THIS AFTN. ONE LINE CURRENTLY EXTENDING THROUGH FWA AND CONTG TO DVLP TO THE SOUTH SHOULD CONT TO AFFECT THE TERMINAL FOR THE NEXT 1-2HRS. VISIBLE STLT INDICATES A SMALL CLEAR SLOT WEST OF SBN WHICH SHOULD ALLOW FOR DESTABILIZATION FOR FURTHER DEVELOPMENT WHICH WILL AFFECT SBN THIS AFTN. CDFNT OVER ERN IL SHOULD MOVE ACROSS NRN INDIANA THIS EVE, SHIFTING WINDS TO WEST AND DECREASING CONVECTION. SECONDARY CDFNT WILL DROP SE ACROSS THE AREA ON MONDAY RESULTING IN WIND SHIFT TO NW WITH MORE SHOWERS AND TSTMS EXPECTED AS THIS MOVES THROUGH. THIS SHOULD TAKE PLACE VERY LATE IN THE TAF PERIOD OR MORE LIKELY JUST BEYOND, SO NO MENTION IN TAFS ATTM. && .SHORT TERM... TODAY AND TONIGHT MAIN FORECAST CHALLENGES WILL BE FORECAST HIGH TEMPS TODAY AND INTENSITY OF CONVECTION TODAY. OTHERWISE...FORECAST PRETTY MUCH ON TRACK PRECIP WISE...GIVEN AMPLE FORCING AVAILABLE FROM H5 VORTEX. CURRENT ANALYSIS REVEALS 20 TO 30 KNOT LL JET IN PLACE ACROSS WESTERN IN/EASTERN IL PER VWP/PROFILER/RUC ANALYSIS. THIS FEATURE COUPLED WITH RESIDUAL MID LEVEL WAVE HAS ALLOWED SHOWER/THUNDERSTORM DEVELOPMENT. WEAK INSTABILITY HAS LIMITED CONVECTIVE INTENSITY...WITH MAJORITY OF PRECIP IN THE FORM OF LIGHT TO MODERATE SHOWERS. THIS AREA OF PRECIP IS PROGGED TO CONTINUE NORTHEASTWARD INTO WESTERN ZONES THROUGH LATE MORNING. SHOULD SEE A DIMINISHING TREND AS LL JET WEAKENS AFTER SUNRISE. OTHERWISE...TEMPS WERE MAINLY IN THE UPPER 60S ACROSS THE FA WITH LIGHT TO CALM WINDS. PRECIP FOCUS WILL SHIFT TO SFC COLD FRONT THIS AFTERNOON. WRF AND GFS BOTH INDICATE GOOD CONVERGENCE ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON. MEANWHILE BROAD LIFT FROM H5 VORTEX WILL INCREASE POTENTIAL INSTABILITY WITH AMPLE MID LEVEL DRY IN PLACE UPSTREAM GIVEN 00Z DVN SOUNDING. BIG QUESTION MARK WILL BE HOW MUCH DAYTIME HEATING WILL BE SEEN ACROSS FA BEFORE GOOD DYNAMICS FALL IN PLACE. SUNSHINE MAY BE LACKING TODAY DUE TO RESIDUAL CLOUD COVER FROM CURRENT UPSTREAM CONVECTION. THIS WILL ALSO HAVE AN IMPACT ON HIGHS TODAY. HAVE TRENDED TOWARD COOLER SOLUTION IN FORECAST...GIVEN WIDESPREAD CLOUD COVER IN PLACE. HOWEVER...IF SUNSHINE DOES BREAK OUT...SFC BASED CAPE VALUES WOULD EASILY CLIMB TO AOR 1500 J/KG. DEEP SHEAR WILL ALSO BE ON THE INCREASE AS ASSOCIATED UPPER JET STREAK ADVECTS INTO THE REGION...PRODUCING DEEP SHEAR VALUES AROUND 30-35 KNOTS...ESPECIALLY IN WESTERN ZONES. BOTTOM LINE...IF GOOD HEATING DOES OCCUR...SEVERE THREAT WOULD BE ELEVATED. HOWEVER...NOT THINKING ANYTHING WIDESPREAD. MAIN THREATS WOULD BE DAMAGING WIND AND LARGE HAIL. AGAIN HIGHS TODAY WILL BE STRONGLY DEPENDENT ON CLOUD COVER. CURRENT TEMPS IN GRIDS REFLECT PARTIAL CLEARING. TEMPS COULD EASILY SWAY 5-7 DEGREES EITHER WAY DEPENDING ON AMOUNT OF ISOLATION. RAIN SHOWER/ISOLATED THUNDER CHANCES WILL CONTINUE TONIGHT...ESPECIALLY IN NORTHERN PORTIONS OF FA. DRY SLOT WITH SUBSIDENCE BEHIND LEAD WAVE MAY CLEAR OUT SOUTHERN ZONES...HENCE HAVE LEFT LOWER POPS THERE. COOLER AIR WILL MOVE INTO THE FA TONIGHT. AMPLE LL MOISTURE IN PLACE WITH EXPECTED RAIN COMBINED WITH THIS COOLER AIR MAY LEAD TO AREAS OF FOG. HAVE NOT WORDED IN FORECAST YET...AS THERE IS QUESTIONS ON AMOUNT OF CLOUD COVER. .LONG TERM... MONDAY THROUGH SATURDAY UPPER LOW STILL EXPECTED TO DRIFT INTO OUR AREA BY MONDAY BEFORE OPENING UP AND LIFTING OUT ON TUESDAY. DECENT MID LEVEL LAPSE RATES UNDER CIRCULATION MONDAY WITH LOW LEVEL MOISTURE AND WEAK SHORT WAVES SHOULD LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY. BUMPED POPS INTO LIKELY CATEGORY. MODELS LINGER MOISTURE WITH SURFACE FRONT INTO MONDAY NIGHT SO HIGH CHANCE POPS THROUGH THIS PERIOD. LOW BEGINS TO EXIT ON TUE WITH SOME LINGERING MOISTURE ON BACK SIDE. PREVIOUS SHIFT ADDED POPS FOR TUE SO WILL CONTINUE THOUGH DRYING WORKING IN QUICKLY. MODELS MAY STILL BE A TAD FAST LIFTING LOW OUT. TEMPERATURES COOLER THROUGH THIS PERIOD AS WELL. CUT TEMPS SEVERAL DEGREES ON MONDAY...ESPECIALLY NORTHWEST WITH UPPER LOW OVER AREA AND FLOW INCREASING OFF OF COOLER LAKE MICHIGAN. NAM12 2M TEMPS STRUGGLE TO EVEN GET OUT OF THE 50S. HAVE DROPPED TO MID 60S CLOSER TO COOLER MOS FOR NOW. WILL ALSO MENTION RIP CURRENTS FOR LAKE MICHIGAN IN HWO FOR THIS PERIOD WITH RATHER STRONG NORTHWEST WINDS EXPECTED TO DEVELOP AND INCREASING WAVES. HIGH PRESSURE SETTLES OVER THE AREA FOR WED BEFORE RETURN FLOW QUICKLY SETS UP AND WARM FRONT MOVES THROUGH WED NIGHT. KEPT THIS PERIOD DRY FOR NOW AS MODELS INDICATE LIMITED MOISTURE. HOWEVER...WITH SUCH A STRONG FRONT AND TIGHTENING BAROCLINIC ZONE...WOULD EXPECT SOME PCPN TO DEVELOP ON NOSE OF INCREASING LOW LEVEL JET. BEST FOCUS CURRENTLY LOOKS TO BE TO OUR NORTHWEST BUT WILL MONITOR. THURSDAY STILL LOOKING VERY WARM AND CONTINUED TO STAY ABOVE MEX MOS AND RAISED TEMPS A FEW MORE DEGREES. ECMWF VERY WARM WITH +20C AT 850MB. HAVE DOUBTS AS TO THUNDERSTORM CHANCES GIVEN VERY WARM AIR ALOFT AND LACK OF TRIGGER TIL LATER IN THE DAY OR THU NIGHT WITH POSSIBLE APPROACH OF COLD FRONT. MODELS VARY IN TIMING AND GENERAL SOLUTIONS SO NO CHANGES AT THIS TIME. UNCERTAINTY CONTINUES REMAINDER OF EXTENDED WITH MODELS DIFFERING ON FRONTAL POSITION AND MOVEMENT SO NO CHANGES. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION...JT/LF SHORT TERM...CHAMBERLAIN LONG TERM....LASHLEY
Hazardous weather outlook, Jun 3, 5:09 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EDT SUN JUN 3 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 509 AM EDT SUN JUN 3 2007 /409 AM CDT SUN JUN 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND EARLY TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER... ISOLATED SEVERE STORMS ARE POSSIBLE ONCE AGAIN. WIND GUSTS OF 65 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THEN AGAIN THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. THERE IS ALSO AN INCREASED RISK FOR RIP CURRENTS ON LAKE MICHIGAN MONDAY AS WINDS BECOME NORTHWEST AT 10 TO 20 MPH AND WAVES INCREASE. AVOID SWIMMING WHEN CONDITIONS ARE FAVORABLE FOR RIP CURRENTS. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE UNTIL YOU ARE FREE OF THE CURRENT...THEN SWIM TO SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-040915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 509 AM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT. SOME STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND HAIL UP TO THREE QUARTERS OF AN INCH. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...THURSDAY AND FRIDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. WINDS WILL BECOME NORTHWEST ON MONDAY AND INCREASE TO BETWEEN 10 AND 20 KNOTS. WAVES WILL INCREASE TO 2 TO 4 FEET DURING THE DAY AND 3 TO 6 FEET BY MONDAY EVENING. SMALL CRAFT ADVISORIES MAY BE ISSUED FOR MONDAY...MONDAY NIGHT AND POSSIBLY TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 3, 2:03 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN JUN 03 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN 6 SE FORT WAYNE 41.01N 85.06W
06/03/2007 M1.75 INCH ALLEN IN TRAINED SPOTTER
STORM TOTAL
&&
TCCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:54 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 66 min |
| Jun 3, 4:34 PM EDT | Severe Thunderstorm Warning | IWX | Marshall | 56 min |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.